Alert archive / Nebraska / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 116, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 5, 2005, 8:53 PM MDT for Box Butte County, Morrill County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2005, 8:53 PM MDT (02:53 UTC)
- Expired
- Jul 5, 2005, 9:40 PM MDT
- In force
- 47 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
Counties Box Butte County, NE, Morrill County, NE
The radar
The North Platte radar (KLNX), 184 km from the middle of the area, began a volume at 02:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 5, 1:25 PM MDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 793 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 060253 SVRCYS NEC013-123-060345- /O.NEW.KCYS.SV.W.0116.050706T0253Z-050706T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 853 PM MDT TUE JUL 5 2005 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN BOX BUTTE COUNTY IN THE PANHANDLE OF NEBRASKA NORTHEASTERN MORRILL COUNTY IN THE PANHANDLE OF NEBRASKA * UNTIL 945 PM MDT * AT 849 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR ALLIANCE AIRPORT...OR ABOUT 6 MILES SOUTHEAST OF ALLIANCE...AND MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MCCARTHY LAKE BY 935 PM MDT RUSH LAKE BY 940 PM MDT GRUBNY LAKE...STORM LAKE AND 7 MILES NORTHEAST OF KLEMAN LAKE BY 945 PM MDT LAT...LON 4211 10275 4208 10293 4179 10286 4183 10269 $$ WEILAND
2 follow-up statements
000 WWUS55 KCYS 060323 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 923 PM MDT TUE JUL 5 2005 NEC013-060333- /O.CAN.KCYS.SV.W.0116.000000T0000Z-050706T0345Z/ BOX BUTTE NE- 923 PM MDT TUE JUL 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR BOX BUTTE COUNTY IS CANCELLED... LAT...LON 4199 10273 4198 10293 4173 10291 4172 10268 $$ NEC123-060345- /O.CON.KCYS.SV.W.0116.000000T0000Z-050706T0345Z/ MORRILL NE- 923 PM MDT TUE JUL 5 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 945 PM MDT FOR NORTHEASTERN MORRILL COUNTY... AT 919 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTHWEST OF MCCARTHY LAKE...OR ABOUT 7 MILES SOUTHEAST OF ALLIANCE...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MCCARTHY LAKE...6 MILES NORTH OF GRUBNY LAKE AND 7 MILES NORTH OF RUSH LAKE BY 945 PM MDT LAT...LON 4199 10273 4198 10293 4173 10291 4172 10268 $$ WEILAND
000 WWUS55 KCYS 060340 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 939 PM MDT TUE JUL 5 2005 NEC123-060349- /O.CAN.KCYS.SV.W.0116.000000T0000Z-050706T0345Z/ MORRILL NE- 939 PM MDT TUE JUL 5 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MORRILL COUNTY IS CANCELLED... THE SEVERE THUNDERSTORM OVER THE NORTHEAST PART OF MORRILL COUNTY HAS WEAKENED RAPIDLY SINCE 925 PM AND WAS NO LONGER PRODUCING SEVERE WEATHER. FOR THAT REASON THE SEVERE THUNDERSTORM WARNING FOR NORTHEAST MORRILL COUNTY HAS BEEN CANCELLED. LAT...LON 4199 10273 4198 10293 4173 10291 4172 10268 $$ WEILAND
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 5, 2:48 PM MDT, 6 hours 5 minutes earlier.
Area forecast discussion, Jul 5, 2:48 PM MDT, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 248 PM MDT TUE JUL 5 2005 .SHORT TERM...SCATTERED TSTMS...SOME SEVERE...EXPECTED THRU THIS EVENING PER CONVECTIVE PARAMETERS...SPC DAY 1 OTLK AND THE SWOMCD...WHICH LOOK GOOD. THANK YOU TO SPC FOR EXCELLENT HEADS UP WITH PRODUCTS. SOMEWHAT MITIGATING FACTOR FOR AREAL TSTM COVERAGE WILL BE THE LOCATION OF THE PASSING SHORTWAVE TROF AND LARGE SCALE DESCENT AS EVIDENCED BY QG ANALYSIS...WHICH WILL LIKELY KEEP GREATER COVERAGE OF TSTMS EAST AND SOUTH OF OUR COUNTY WARNING AREA. SEVERE STORMS MOST LIKELY ACROSS THE WRN NEB PNHDL PER CONVECTIVE PARAMETERS. LESS TSTM AREAL COVERAGE WED AFTN WITH WARMING ALOFT. RUBIN .LONG TERM...FOR WEDNESDAY NIGHT THROUGH SATURDAY...FEW SUBTLE MODEL DIFFERENCES CONVECTIVE WISE EACH EVENING AS ETA MORE BULLISH ON CONVECTIVE INITIATION ESPECIALLY TOMORROW NIGHT OVER THE BLACK HILLS WHICH PROPAGATES SSE INTO OUR NE ZONES. THREW A SLIGHT CHANCE OF -TSRA IN OUR NE ZONES FOR TOMORROW NIGHT...ATTM THREAT MARGINAL AT BEST. ALOFT...UPPER RIDGE CONTINUES TO BUILD THROUGH THE END OF THE WEEK MINIMIZING CONVECTION DUE TO WAA ALOFT PLACING A DECENT CAP IN THE MIDLEVELS. IN RESPONSE TO UPPER RIDGING...EXPECT TEMPS TO INCREASE AS WELL. PAC NW TROF DEEPENS OFF WEST COAST SATURDAY MIGRATING RIDGE AXIS OFF INTO THE CENTRAL PLAINS...THAT BEING SAID...AREA REMAINS UNDER W/NW FLOW ALOFT AS ABOVE NORMAL TEMPS CONTINUE. SATURDAY NIGHT THROUGH TUESDAY...WEAK SOUTHWESTERLY FLOW ALOFT SAT NIGHT AND SUNDAY WILL CONTINUE MON BEFORE BECOMING MORE ZONAL TUE. OVERALL UPPER FLOW PATTERN IS RIDGY WITH LITTLE IN THE WAY OF FORCING OR DYNAMICS. EVEN THE NORMAL SUMMERTIME PATTERN OF AFTERNOON/EVENING INSTABILITY LOOKS TAME WITH RELATIVELY WARM TEMPERATURES AT MID LEVELS SERVING TO CAP THE ATMOSPHERE AND PRECLUDE CONVECTION. TEMPERATURES WILL BE WARM TO HOT WITH HEIGHTS AND THICKNESS VALUES SOMEWHAT ABOVE NORMAL EVEN FOR JULY. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. &&
Hazardous weather outlook, Jul 5, 10:40 AM MDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1040 AM MDT TUE JUL 5 2005 NEZ001>003-019>021-054-055-061130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL SPREAD OR DEVELOP ACROSS MOST OF THE NEBRASKA PANHANDLE THIS AFTERNOON INTO THIS EVENING. A FEW OF THE STORMS WILL LIKELY BE SEVERE AND PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS. ADDITIONALLY...THE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LATE DAY THUNDERSTORMS WILL AGAIN MOVE ACROSS THE REGION ON WEDNESDAY. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO BE QUITE STRONG. ON THURSDAY...A FEW WEAKER LATE DAY THUNDERSTORMS WILL BE POSSIBLE...FOLLOWED BY DRY AND WARMER WEATHER FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. WYZ060-067>070-061130- NIOBRARA-PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING AND EAST CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON ACROSS FAR SOUTHEAST WYOMING AND MOVE SOUTHEAST OUT OF THE AREA DURING THE EVENING. SOME OF THE STORMS MAY BECOME SEVERE...PRODUCING LARGE HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SOME LATE DAY THUNDERSTORMS WILL AGAIN MOVE ACROSS THE REGION ON WEDNESDAY. ONE OR TWO OF THEM WILL HAVE THE POTENTIAL TO BE STRONG. ON THURSDAY...A FEW WEAKER LATE DAY THUNDERSTORMS WILL BE POSSIBLE...FOLLOWED BY DRY AND WARMER WEATHER FRIDAY AND BEYOND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING. WYZ059-061>066-061130- CONVERSE-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- 1040 AM MDT TUE JUL 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. THE STRONGEST THUNDERSTORMS WILL PRODUCE SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. RUBIN
In the hours before
Special weather statement, Jul 5, 6:46 PM MDT, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 646 PM MDT TUE JUL 5 2005 NEZ019>021-054>055-WYZ059>060-064-066>069-060200- BANNER-CHEYENNE-KIMBALL-MORRILL-SCOTTS BLUFF-CONVERSE- NORTH LARAMIE RANGE-GOSHEN-LARAMIE RANGE-CHEYENNE FOOTHILLS- NIOBRARA-PLATTE- 646 PM MDT TUE JUL 5 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 606 FOR THE FOLLOWING AREA... IN NEBRASKA THIS CANCELS 5 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BANNER... CHEYENNE... KIMBALL... MORRILL... SCOTTS BLUFF... IN WYOMING THIS CANCELS 5 COUNTIES IN EAST CENTRAL WYOMING CONVERSE... NIOBRARA... IN SOUTHEAST WYOMING GOSHEN... LARAMIE... PLATTE... THIS INCLUDES THE CITIES OF...BAYARD...BRIDGEPORT...CHEYENNE... DOUGLAS...GERING...GLENROCK...GUERNSEY...HARRISBURG...KIMBALL... LUSK...SCOTTSBLUFF...SIDNEY...TORRINGTON AND WHEATLAND. NEZ001>003-060300- BOX BUTTE-DAWES-SIOUX- 646 PM MDT TUE JUL 5 2005 ...SEVERE THUNDERSTORM WATCH NUMBER 606 REMAINS VALID UNTIL 9 PM MDT FOR THE FOLLOWING AREA... IN NEBRASKA THIS WATCH INCLUDES 3 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BOX BUTTE... DAWES... SIOUX... THIS INCLUDES THE CITIES OF...ALLIANCE...CHADRON AND HARRISON. WEILAND
Local storm report, Jul 5, 6:57 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 7 W CRAWFORD 42.69N 103.55W
07/05/2005 1.75 INCH SIOUX NE TRAINED SPOTTER
&&
JCDLocal storm report, Jul 5, 6:57 PM MDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
657 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL 7 W CRAWFORD 42.69N 103.55W
07/05/2005 1.75 INCH SIOUX NE TRAINED SPOTTER
&&
JCDLocal storm report, Jul 5, 7:12 PM MDT, 1 hour 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
712 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 10 E HARRISON 42.69N 103.69W
07/05/2005 1.00 INCH SIOUX NE TRAINED SPOTTER
&&
MRCLocal storm report, Jul 5, 8:25 PM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
825 PM MDT TUE JUL 05 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0306 PM HAIL 4 SW GERING 41.79N 103.72W
07/05/2005 1.75 INCH SCOTTS BLUFF NE PUBLIC
0312 PM HAIL GERING 41.83N 103.67W
07/05/2005 1.00 INCH SCOTTS BLUFF NE LAW ENFORCEMENT
0326 PM HAIL 12 NW HARRISBURG 41.67N 103.90W
07/05/2005 0.88 INCH BANNER NE PUBLIC
0336 PM HAIL SCOTTSBLUFF 41.87N 103.66W
07/05/2005 0.88 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0337 PM HAIL SCOTTSBLUFF 41.87N 103.66W
07/05/2005 1.00 INCH SCOTTS BLUFF NE TRAINED SPOTTER
0345 PM HAIL 5 NW HARRISBURG 41.60N 103.81W
07/05/2005 0.88 INCH BANNER NE TRAINED SPOTTER
0351 PM HAIL 15 NE SCOTTSBLUFF 42.02N 103.46W
07/05/2005 1.25 INCH SIOUX NE TRAINED SPOTTER
0418 PM HAIL 15 NW ALLIANCE 42.25N 103.08W
07/05/2005 1.75 INCH BOX BUTTE NE PUBLIC
0424 PM HAIL 6 W ALLIANCE 42.10N 102.99W
07/05/2005 0.75 INCH BOX BUTTE NE TRAINED SPOTTER
0425 PM HAIL 7 SW ALLIANCE 42.03N 102.97W
07/05/2005 0.75 INCH BOX BUTTE NE TRAINED SPOTTER
0432 PM HAIL 10 SW HEMINGFORD 42.22N 103.21W
07/05/2005 0.75 INCH BOX BUTTE NE PUBLIC
0437 PM HAIL 1 S ALLIANCE 42.09N 102.87W
07/05/2005 1.25 INCH BOX BUTTE NE PUBLIC
HAIL BETWEEN QUARTER AND HALF DOLLAR SIZE
0439 PM HAIL BUSHNELL 41.23N 103.89W
07/05/2005 1.00 INCH KIMBALL NE TRAINED SPOTTER
0441 PM HAIL ALLIANCE 42.10N 102.87W
07/05/2005 1.75 INCH BOX BUTTE NE COUNTY OFFICIAL
REPORTED TOWARD SOUTH SIDE OF TOWN
0447 PM HAIL 7 N HEMINGFORD 42.42N 103.08W
07/05/2005 1.00 INCH BOX BUTTE NE TRAINED SPOTTER
0458 PM TORNADO 5 WNW HEMINGFORD 42.35N 103.17W
07/05/2005 BOX BUTTE NE TRAINED SPOTTER
0515 PM HAIL 7 W CRAWFORD 42.69N 103.55W
07/05/2005 1.75 INCH SIOUX NE TRAINED SPOTTER
0517 PM HAIL 6 N BUSHNELL 41.32N 103.89W
07/05/2005 1.00 INCH KIMBALL NE TRAINED SPOTTER
0545 PM HAIL 4 W CRAWFORD 42.69N 103.49W
07/05/2005 0.88 INCH SIOUX NE TRAINED SPOTTER
0555 PM HAIL 4 W CRAWFORD 42.69N 103.49W
07/05/2005 1.75 INCH SIOUX NE TRAINED SPOTTER
0613 PM HAIL 3 W CRAWFORD 42.69N 103.47W
07/05/2005 1.00 INCH DAWES NE TRAINED SPOTTER
0615 PM HAIL FORT ROBINSON 42.66N 103.48W
07/05/2005 1.75 INCH DAWES NE TRAINED SPOTTER
0707 PM HAIL 10 E HARRISON 42.69N 103.69W
07/05/2005 1.00 INCH SIOUX NE TRAINED SPOTTER
&&
MRCSpecial weather statement, Jul 5, 8:48 PM MDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 848 PM MDT TUE JUL 5 2005 NEZ001>003-060400- BOX BUTTE-DAWES-SIOUX- 848 PM MDT TUE JUL 5 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 606 FOR THE FOLLOWING AREA... IN NEBRASKA THIS CANCELS 3 COUNTIES IN THE WESTERN NEBRASKA PANHANDLE BOX BUTTE... DAWES... SIOUX... THIS INCLUDES THE CITIES OF...ALLIANCE...CHADRON AND HARRISON. WEILAND
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 6:13 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 47 min |
| Jul 5, 6:44 PM MDT | Severe Thunderstorm Warning | CYS | Dawes | 34 min |
| Jul 5, 7:01 PM MDT | Severe Thunderstorm Warning | CYS | Sioux | 61 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.